MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Peripheral ROTAPRO?; catheter, peripheral, atherectomy

BOSTON SCIENTIFIC CORPORATION Peripheral ROTAPRO?; catheter, peripheral, atherectomy
Model Number H749395141500
Medical Device Problem Codes Entrapment of Device (1212); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3 date of event: literature article publication date.E1: initial reporter address 1: (b)(6).Detailed product information was not provided to bsc, because the product is unknown, we are unable to provide the unique identifier (udi) # and other specific product information.Bagheri a, mojahedi a, rosario bp, rosario pg, geskin g.Novel technique for resolving a stuck rotational atherectomy device in a peripheral artery: a case report.Am j cardiovasc dis.2025 oct 15;15(5):324-329.Doi: 10.62347/kcjb9557.Pmid: 41278604; pmcid: pmc12629882.
 
Event or Problem Description
It was reported that via literature article that device entrapment occurred requiring intervention.A patient presented for endovascular intervention.Ultrasound guided access was initially obtained in the right common femoral artery (cfa) for the primary intervention.Following device entrapment, additional retrograde access was obtained via the right posterior tibial artery (pta) to facilitate device retrieval.Co2 angiography revealed total occlusion in the proximal to mid superficial femoral artery (sfa) and popliteal artery, with single vessel runoff via the peroneal artery.Pta was occluded in the midportion, and the anterior tibial artery was occluded proximally with distal reconstitution.The lesions in the sfa and popliteal artery were crossed with difficulty using a non-bsc wire and a non-bsc catheter.A rotawire (boston scientific bsc) was placed in the distal pta and rotational atherectomy was performed using a 1.5 mm rotablator (boston scientific bsc) burr.During atherectomy of pta, the burr became lodged in the distal segment and could not be retrieved using standard methods.A novel retrieval technique was employed to resolve this complication.Under ultrasound guidance, retrograde access was obtained via the right pta.The occluded pta was then retrogradely crossed, with the wire advanced into the popliteal artery.Sequential balloon angioplasty was performed around the entrapped burr using balloons measuring 1.5 x 40 mm, 2.0 x 40, and 2.5 x 40 mm.Following this pre dilation, the rotator device was successfully retrieved without any residual complications.After retrieving the device, definitive treatment was performed.Post dilation of the sfa and popliteal artery was accomplished using a 6 x 200 mm balloon.Stenting was completed with a 7 x 80 mm biomimetic stent in the popliteal artery and an 8 x 40 mm stent in the sfa.Final angiography showed improved flow with 40% residual stenosis in both lesions.The patient tolerated the procedure well and experienced no complications.Post-procedural angiography demonstrated excellent flow through the pta and peroneal arteries.The right cfa access site was closed with a celt device, and manual pressure was applied to the pta access site.

Brand Name
Peripheral ROTAPRO?
Common Device Name
catheter, peripheral, atherectomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Cork Limited
model farm road
cork
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(763)494-1632
MDR Report Key25459237
Report Number2124215-2026-30932
Device Sequence Number8726147
Product Code MCW
UDI-Device Identifier00191506007126
UDI-Public(01)00191506007126
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K220962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749395141500
Device Catalogue NumberH749395141500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/10/2026
Supplement Report FDA Received Date08/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale